Hail, Albany
- When
- July 20, 5:49 PM MST
- Where
- Albany County, 1.47 mi SSE of Wilcox
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.770, -105.970
A severe thunderstorm moved across Albany County near Rock River producing one inch size hail stones.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
A severe thunderstorm moved across Albany County near Rock River producing one inch size hail stones.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 20, 2:10 PM MST, 3 hours 39 minutes earlier.
Area Forecast Discussion National Weather Service Cheyenne WY 310 PM MDT Sat Jul 20 2019 .SHORT TERM...(This evening through Sunday) Issued at 232 PM MDT Sat Jul 20 2019 Latest satellite loop was showing some towering cumulus developing over the Laramie Range. However, the bulk of the convection is currently along the Colorado Front Range. The Colorado Front Range does not appear to be as capped as our forecast area today. Low clouds have been fairly stout this afternoon due to CINH values (200-300j/kg) after the passage of the frontal boundary earlier this morning. Therefore, we are thinking that this convection developing over the Laramie Range may weaken a bit as it pushes east into the capped region during the next hour or so. However, as the afternoon wears on, the cap should begin to weaken resulting in better upscale growth. The latest HRRR guidance was showing the convection being delayed from previous runs. This may be a result of it underdoing the cap. The NAM depicted this cap being a little stronger today and keeps most of the convection along the Laramie Range and mostly west of Cheyenne. However, during the last hour or so, we have seen a bit more thinning of the clouds which is indicative of the cap trying to erode. SPC just issued a watch for Laramie county through 11pm, but at this point we believe that the best threat for this convection will be between 6pm and 9pm with the main threat being large hail, due to it being more elevated. Later tonight we will most likely see low clouds/patchy fog develop along and east of the Laramie Range, due to copious amounts of low level moisture in place. In fact, we may have some dense fog along the foothills and I-80 summit. Another frontal boundary is progged to move through the area on Sunday. Tough to say how deep this boundary will be, but the moisture will continue be quite deep. Therefore, one cannot rule out more thunderstorm development along the Laramie Range. .LONG TERM...(Monday night through Friday) Issued at 257 AM MDT Sat Jul 20 2019 The extended forecast period will be characterized by a typical mid- July weather pattern across the central Rockies, w/ quasi-zonal flow aloft on the northern fringe of broad & flat ridging anchored across the southwestern CONUS. Numerous mid-level disturbances are expected to traverse the flow, but in general we can anticipate daily chances for convection across southeast WY and the western NE Panhandle thru much of the week, mainly in the afternoons & evenings. Any risks for severe storms will depend on the timing of individual waves, but the potential will exist for parts of the area next week. Otherwise, the general outlook features afternoon highs in the 80s (perhaps low 90s in the Platte River Valley), and light winds each day. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 139 PM MDT Sat Jul 20 2019 Showers and storms are likely today with MVFR and IFR conditions at times. Easterly upslope winds will continue to drive moist are in across the foot hills. Expect fog and low stratus to increase. Visibility could be poor at times this evening with MVFR to IFR conditions expected. Gradual clearing is expected late in the taf period as high pressure builds in late tonight along a secondary cold front. && .FIRE WEATHER... Issued at 232 PM MDT Sat Jul 20 2019 Fire weather conditions will be quite minimal this weekend, due higher daytime humidities. However, if we do receive a lightning start we may have some potential for gusty northeast winds resulting in larger spread. Drier conditions are anticipated next week. This combined with afternoon thunderstorms may result in the potential for any start to become more explosive. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...REC LONG TERM...CLH AVIATION...AL FIRE WEATHER...REC
Hazardous Weather Outlook National Weather Service Cheyenne WY 613 AM MDT Sat Jul 20 2019 WYZ103-106>108-115>119-211215- North Laramie Range- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Laramie Valley- South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 613 AM MDT Sat Jul 20 2019 This hazardous weather outlook is for portions of southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered thunderstorms are expected across southeast Wyoming this afternoon and evening. A few storms may become severe, with large hail and damaging winds the primary hazards. Although unlikely, an isolated brief tornado is also a possibility. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Isolated to widely scattered showers and thunderstorms will be possible most afternoons and evenings. .Spotter information statement... Spotter activation may be needed this afternoon and evening. NEZ002-003-019>021-054-055-095-096-WYZ101-102-211215- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County- 613 AM MDT Sat Jul 20 2019 This hazardous weather outlook is for portions of western Nebraska and east central Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered showers and thunderstorms are expected across the area this afternoon and evening. Widespread severe storms are not expected. However, a couple of stronger storms are possible with potential for small hail and gusty winds. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Isolated to widely scattered showers and thunderstorms will be possible most afternoons and evenings. .Spotter information statement... Spotter activation is not expected. However, spotters are encouraged to report significant weather to the National Weather Service in Cheyenne. WYZ104-105-109>114-211215- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range- 613 AM MDT Sat Jul 20 2019 This hazardous weather outlook is for portions of south central Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Isolated to widely scattered showers and thunderstorms will be possible most afternoons and evenings. .Spotter information statement... Spotter activation will not be needed.
Special Weather Statement National Weather Service Cheyenne WY 507 PM MDT Sat Jul 20 2019 WYZ109-110-113-114-202345- Upper North Platte River Basin WY-North Snowy Range Foothills WY- Central Carbon County WY-Snowy Range WY- 507 PM MDT Sat Jul 20 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CARBON COUNTY UNTIL 545 PM MDT... At 506 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles northwest of Saratoga, or 23 miles southeast of Rawlins, moving northeast at 20 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of central Carbon County. This includes Interstate 80 in Wyoming between mile markers 234 and 247. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4145 10692 4156 10705 4185 10676 4164 10647 TIME...MOT...LOC 2306Z 226DEG 15KT 4155 10690 Lyons
Special Weather Statement
National Weather Service Cheyenne WY
515 PM MDT Sat Jul 20 2019
WYZ103>105-109-110-210000-
Shirley Basin WY-North Snowy Range Foothills WY-
North Laramie Range WY-Central Carbon County WY-
Ferris/Seminoe/Shirley Mountains WY-
515 PM MDT Sat Jul 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CARBON...NORTH
CENTRAL ALBANY AND SOUTHWESTERN CONVERSE COUNTIES UNTIL 600 PM MDT...
At 515 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Shirley Basin to 7 miles northeast of
Hanna. Movement was northeast at 45 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Hanna, Medicine Bow, Battle Mountain, Shirley Basin, Campbell Creek
Campground and Little Medicine School.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4214 10660 4238 10629 4244 10614 4243 10608
4246 10607 4262 10564 4186 10580 4178 10664
TIME...MOT...LOC 2315Z 242DEG 37KT 4233 10629 4196 10648
LyonsSpecial Weather Statement
National Weather Service Cheyenne WY
525 PM MDT Sat Jul 20 2019
WYZ103-105-210015-
Shirley Basin WY-North Laramie Range WY-
525 PM MDT Sat Jul 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CARBON...
NORTHWESTERN ALBANY AND SOUTHWESTERN CONVERSE COUNTIES UNTIL 615 PM
MDT...
At 525 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Little Medicine School, or 27 miles southeast of
Casper, moving northeast at 10 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Boxelder.
LAT...LON 4259 10565 4242 10606 4243 10608 4259 10607
4276 10589
TIME...MOT...LOC 2325Z 234DEG 9KT 4253 10598
LyonsSpecial Weather Statement National Weather Service Cheyenne WY 559 PM MDT Sat Jul 20 2019 WYZ103>105-109-110-114-115-210045- Shirley Basin WY-North Snowy Range Foothills WY- North Laramie Range WY-Central Carbon County WY- Ferris/Seminoe/Shirley Mountains WY-Laramie Valley WY-Snowy Range WY- 559 PM MDT Sat Jul 20 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CARBON...NORTH CENTRAL ALBANY AND SOUTHWESTERN CONVERSE COUNTIES UNTIL 645 PM MDT... At 559 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 8 miles south of Shirley Basin to near Bow River Campground. Movement was northeast at 20 mph. Half inch hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Medicine Bow, Rock River, Battle Mountain, Bow River Campground, Campbell Creek Campground, Little Medicine School and Arlington. This includes Interstate 80 in Wyoming between mile markers 263 and 282. LAT...LON 4255 10582 4154 10593 4146 10639 4227 10630 TIME...MOT...LOC 2359Z 238DEG 16KT 4223 10624 4157 10632 Lyons
The Cheyenne radar (KCYS), 119 km away, was scanning. The volume nearest the first event began at 00:49 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2019Every state in 2019This day in weather historyWarnings in Wyoming, July 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 831407.